Poll: What's the Effect of Benzodiazepines on Your Tinnitus?

Discussion in 'Support' started by grate_biff, Apr 25, 2019.

?

How does a single administration of a benzodiazepine affect your tinnitus?

  1. It totally suppresses my tinnitus for a few hours

  2. It totally suppresses my tinnitus for the rest of the day

  3. It totally suppresses my tinnitus until the day after

  4. It alleviates my tinnitus, but doesn't totally suppress it

  5. It doesn't do much for me, only makes me relaxed and think less of my tinnitus

  6. It makes my tinnitus temporarily worse

  7. It does nothing for my tinnitus

  8. None of the apply to me (please specify in the thread comments how a single dose affects you)

Results are only viewable after voting.
    1. grate_biff
      Alone

      grate_biff Member Benefactor

      Location:
      Oslo, Norway
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      Acoustic trauma, benzo/mirtazapine withdrawal, or combo!
      For me, and many others, benzodiazepines work like magic on our tinnitus and hyperacusis.

      Many of us are also aware of their addictive nature and the horrific withdrawal when trying to get off them.

      So unfortunately, for many, the cure is sort of there, but it's just not sustainable.
      Still, it would be interesting to get an overview of people's experience with it.

      Please feel free to elaborate on your experience with benzos, i.e. what kind, dosage etc...
       
      • Like Like x 1
    2. TheDanishGirl
      Sad

      TheDanishGirl Member Benefactor Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      05/2017 (H since 06/2017)
      Cause of Tinnitus:
      long term noise exposure (headphones), maybe some stress.
      I was on them for about a year. They never did anything to my tinnitus... good or bad.

      I was on Oxazepam. Can't remember the dose, but fairly high at one point.
       
      • Informative Informative x 1
    3. Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      I take Cinolazepam/Gerodorm (it's not approved in the USA) for sleep and it doesn't do anything for my tinnitus. Helps with the anxiety though.
       
      • Winner Winner x 1
      • Informative Informative x 1
    4. Star64

      Star64 Member

      Location:
      Melbourne Australia
      Tinnitus Since:
      2001
      Cause of Tinnitus:
      Noise induced
      @grate_biff I was taking .5 of clonazepam to sleep for a 3 month period after going through a stressful period unfortunately i became dependant on this medication without knowing and was thrown into acute withdrawal which drs failed to acknowledge telling me it was just anxiety. Previously I only took this medication 4 times per month at half the dosage to help with my left ear which would start to screech so loud from around 2014 ....I do have tinnitus in both ears but had habituated to it from 2001. I think menopausal symptoms caused my left ear to screech not sure....after I went into acute withdraeal both ears started screeching and I thought it was due to taking an antibiotic augmentin forte .. the only thing that would take my tinnitus away was the clonaze but it would not last all day on this low dose so I would of probably had to increase dosage to get relief...by the time a Dr figured out what was wrong I was getting burning skin sensations and rebound anxiety and insomnia....I was placed on valium to do a slow taper but my tinnitus is horrendous and is so difficult to live with at the moment...I'm not sure if this will settle after I'm off the valium as I'm still shaking and having brain zaps at night....so highly stressed at present...I'm hoping it settles after wirhdrawal otherwise I don't know what I'll do....can't live with it at this level I would reinstate at a higher dose if it worked but I know that's a huge risk...I know benzos are poison but if you get some quality of life with them and relief from tinnitus maybe thats the trade off I will have to decide. I have since thought the antibiotic placed me into acute withdrawal as some anribiotics bind to the same receptors as benzos and can knock you straight into withdrawal and I was on a high dosage of these and that's when my horror story started......did your tinnitus start prior to benzo withdrawal? And if so did it settle back to baseline quickly or did it take a while to settke......
       
    5. Duncan L
      Benevolent

      Duncan L Member Benefactor

      Location:
      Auckland New Zealand
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      StReSs. Acoustic Trauma. Neck Injury. TMJ. Dentist Attack
      i am convinced that anxiety & tinnitus are closely related just like anxiety & depression are closely related. There's a chicken and egg argument but i think that's academic - anxious people get tinnitus & benzos reduce anxiety (albeit short term) ergo the T perception is recduced
       
      • Helpful Helpful x 1
    6. Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      So I have been put on Clonazepam for the palatal myoclonus that started last month. The tinnitus is not spiking (knock wood).
       
    7. Lane

      Lane Member

      Tinnitus Since:
      February, 2018
      Cause of Tinnitus:
      Ototoxic Drug
      @Audiophile_bg -- I'd never heard of this before until I saw your post. My first thought was why not first try some massage on the roof of the mouth. Anyway, after doing a quick search on "palatal myoclonus natural treatment", I came up with the following videos. I don't know what they will say, but I have to believe there are some very effective non-drug therapies that would be worth exploring. -- All the Best!

      upload_2019-5-12_9-48-41.jpeg
      5:48
      Palatal Myoclonus treated naturally! Explore an alternative ...

      AskDoctorJL
      YouTube - Sep 2, 2012
      upload_2019-5-12_9-48-41.jpeg
      7:16
      Palatal Myoclonus successfully treated without drugs or surgery ...

      Dr. John Lieurance
      YouTube - Jan 11, 2014
      upload_2019-5-12_9-48-41.jpeg
      4:48
      Can Palatal Myoclonus be corrected without drugs? Explore FCR

      AskDoctorJL
      YouTube - Jan 16, 2017
      mqdefault.jpg
      7:02
      Palatal Myoclonus successfully treated without drugs or surgery ...


       
      • Like Like x 1
    8. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      I have palatal myoclonus among so many other oral problems caused from one dental visit. I can't use clonazepam as it interferes with other health conditions. I read all your links @Lane above before and I can remember each picture so clearly.
       
      • Like Like x 1
    9. Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Thank you, but none of this is available in Bulgaria.
       
    10. Tex

      Tex Member

      Tinnitus Since:
      08/2008
      Cause of Tinnitus:
      Noise Exposure
      It does nothing for the T volume. Very small dosage does wonders for a good night's sleep. So, in a round about way it does do something good for T.
       

Share This Page

Loading...